Jump to content
Sclero Forums
Patty

Bruising On My Back

Recommended Posts

I have been in a lot of muscle pain today on my back and I just asked Tom to look at it and its all bruised. I have not done anything to get them so I was wondering if anyone else has had this happen. I am not freaked out but I am in pain and the pain meds the Dr gave me are not working for this kind of pain. If its not one thing with me lately its somethimng else.

 

I am sorry for being a forum hog lately. I hope that things will get better soon so I won't need to ask so many questions.

 

Hugs,

Patty


Hugs,

Patty

 

If Life hands you lemons, make lemonade.

 

Hashimoto's thyroiditis, Limited scleroderma, Dermatomyositis. Diastolic Dysfunction, dysphagia, Fibro, restless leg. Lupus is a maybe.

Share this post


Link to post
Share on other sites

Hello Patty,

I am sorry to hear about your bruising. One thing that the Dr. always asks at our visit is...."do you have any unusual bruising?", my answer is always, "No." My point is that it must be an indicator of something else, (unfortunatly I don't know what that is), so you may want to let the Dr. know, with a quick phone call to the nurse, just to be sure that everything is okay.

 

I hope that you are feeling a little better.


*WestCoast*

 

********

Share this post


Link to post
Share on other sites

Hi Patty,

 

I have also experienced increased muscle pain when reducing my prednisone level. From what I have read it is not uncommon, especially when the level is reduced too quickly.

 

Going from 10mg to 7.5mg in one step seems like a lot to me. My doctors usually take it much slower under 10mg.

 

Best wishes.


Ron

 

Updated 8/10/07: Mixed Connective Tissue Disease (dx 03/2002). Diffuse Scleroderma, Dermatomyositis.

Share this post


Link to post
Share on other sites

Hi,

Are you sure it is genuine bruising? I developed a large brown area on my back more than 10 years ago - long before I was diagnosed with systemic sclereoderma. At times this was associated with localised severe pain. At other times (I am talking about over several months and years) it could be intensely itchy, especially at night after I removed my bra which covered some of the area. Activities using my arms in a forward position seemed to trigger attacks of either itchiness or pain.

My doctor first treated it as a fungal infection and tried various things before sending me to a dermatologist who said it was very rare and gave it some long name that I cannot remember. That name was really merely descriptive. He suggested I rub a hot pepper type ointment to get some relief. The idea is that interrupts the nerve signal causing the initial pain or itch. The brown area gradually grew over several years and is still there but no longer causes me any discomfort. I have developed other brown patches elsewhere on my legs and body but these have never been associated with the pain or itching. My rheumatologist says these are all part of my scleroderma.

I hope some of this might help in same way.

Wendy

Share this post


Link to post
Share on other sites

Welcome to the forums, Wendy. I am glad you found us, though sorry it is because of your scleroderma. Nice to see you jump right in and post helpful information on your first day. You will find the rest of the group is quite willing to share what they know and offer support. The site is full of useful information which I am sure you will discover.

 

Patty, don't worry about being a forum hog - if you don't ask, you will never know. For each person who posts a question, there are certainly others who haven't posted who may have the same question. Sorry I can't help with your bruising, if that's what it is, but I would bring it up to your doctors.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

I have had time to research this a bit more and found an excellent article on the side effects of prednisone on the site. It says, "Prednisone also causes “thin skinâ€. Patients on moderate to high doses of prednisone often notice that they bruise easily, even with only slight trauma."


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Welcome to the forums Wendy!

 

 

I have not seen my back but Tom says they are bruises so I have to go with that. I have a 2 year old and she loved to get behind me when I am sitting and jump or kick so I have to assume shes the cause of them even though she has not ever kicked in me hard enough to cause a bruise, I guess she has.

 

I think I know what you are talking about with your skin. MY step daughter was in hospital with a swollen leg and bruising. They first though Cellusitis but after she was out of hospital she saw a rheumatologist and was told some long name. I will ask her the name again and post it to you.

 

Thanks so much for taking the time to help out with my question.

 

Hugs,

Patty


Hugs,

Patty

 

If Life hands you lemons, make lemonade.

 

Hashimoto's thyroiditis, Limited scleroderma, Dermatomyositis. Diastolic Dysfunction, dysphagia, Fibro, restless leg. Lupus is a maybe.

Share this post


Link to post
Share on other sites

Thanks for the link and info Carrie. I bet that this is exactly whats going on with me. I have noticed a couple other bruises in the past that I had no idea why I had them, but never gave a second thought untill now because of the pain I have also.

 

Thanks again for your help.

 

Hugs,

Patty


Hugs,

Patty

 

If Life hands you lemons, make lemonade.

 

Hashimoto's thyroiditis, Limited scleroderma, Dermatomyositis. Diastolic Dysfunction, dysphagia, Fibro, restless leg. Lupus is a maybe.

Share this post


Link to post
Share on other sites

Hi Patty,

 

I've never had what you've described and I'm not sure what it indicates. But I certainly wouldn't just ignore. Give your doctor a call and run it by him/her. Also NEVER feel like you are being a forum hog!! This is what this forum is all about.

 

WENDY!

 

Welcome to the sclero forums. I'm excited to see you post. I look forward to knowing you better.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×